Short proofs of theorems of mirsky and horn on diagonals and eigenvalues of matrices

Eric A. Carlen, Elliott H. Lieb

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

A theorem of Mirsky provides necessary and sufficient conditions for the existence of an N-square complex matrix with prescribed diagonal entries and prescribed eigenvalues. A simple inductive proof of this theorem is given.

Original languageEnglish (US)
Pages (from-to)438-441
Number of pages4
JournalElectronic Journal of Linear Algebra
Volume18
DOIs
StatePublished - 2009

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Keywords

  • Eigenvalues
  • Majorization
  • Prescribed diagonals

Fingerprint Dive into the research topics of 'Short proofs of theorems of mirsky and horn on diagonals and eigenvalues of matrices'. Together they form a unique fingerprint.

  • Cite this